MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL
Model Number M0061552210
Medical Device Problem Codes Unsealed Device Packaging (1444); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a polaris loop ureteral stent was opened to be used in a procedure performed on (b)(6) 2023.During preparation, when the device was unpacked, it was found that the internal package was broken and could not be used as the sterility was compromised.The procedure was successfully completed with another polaris loop ureteral stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a020503 captures the reportable event of seal compromised.
 
Additional Manufacturer Narrative
Imdrf device code a020503 captures the reportable event of seal compromised.Block h10: the reported event was not confirmed.Based on the most relevant information of the complaint event description, device analysis and including the product record review results, the device meets all manufacturing specifications required and passed all the controls and inspections, no abnormalities were reported during the assembly process.After the product analysis, it was possible observed that there were no damages on the returned stent, however it was observed that the pouch returned open.It is possible that the handling of the device during the unpacking could have contributed to the allegation.Since the package was already opened, it is impossible to ascertain the definitive cause of the failure reported.The reported issue packaging seal compromised is not confirmed, since there was found that the returned pouch has evidence of the white marks around the vendor's seal demonstrating that both layers were sealed, additionally, the boston scientific's seal was found unaltered.Therefore, the most probable root cause will be no problem detected.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A search of the complaint database has not identified a potential process or design related issue exist for the batch number.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description

Brand Name
POLARIS LOOP
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16823778
Report Number3005099803-2023-02184
Device Sequence Number6987087
Product Code FAD
UDI-Device Identifier08714729421016
UDI-Public08714729421016
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2025
Device Model NumberM0061552210
Device Catalogue Number155-221
Device Lot Number0029801405
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/06/2023
Supplement Date Received by Manufacturer06/19/2023
Initial Report FDA Received Date04/27/2023
Supplement Report FDA Received Date07/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown